Arkansas, 2007

Hail in Arkansas, March 1, 2007

March 1, 2007 · NWS LZK · 10 events in 8 counties and zones

An approaching cold front, coupled with low pressure aloft, triggered hail-producing storms in northern Arkansas on the 1st.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

An approaching cold front, coupled with low pressure aloft, triggered hail-producing storms in northern Arkansas on the 1st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 1, 2:35 AM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Mar 1, 2:35 AM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
235 AM CST THU MAR 1 2007

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
OVERALL THE MODELS HAVE SEEMED TO SETTLE ON A SOLUTION WITH THE VERY
DYNAMIC STORM NOW MOVING THROUGH THE NATIONS MID SECTION. NAM
INITIALIZATION SEEMS TO HAVE A SLIGHTLY BETTER HANDLE ON THE
POSITION OF THE FRONTAL BOUNDARY CURRENTLY ANALYZED OVER EASTERN
OKLAHOMA BUT THE CENTER OF THE ACTUAL LOW LINES UP BETTER WITH THE
GFS. BOTH MODELS ARE ALSO IN GOOD AGREEMENT DOWN THE ROAD WITH THE
AMPLIFICATION OF THE H5 RIDGE OVER THE WESTERN CONUS OVER THE
WEEKEND. DIFFERENCES THIS MORNING TO CLOSE TO SPLIT HAIRS AT THIS
TIME AND WILL GO WITH A COMPROMISE SOLUTION.

ALL THE ACTION THIS FORECAST PERIOD WILL BE IN THE VERY NEAR TERM
WITH VIRTUALLY NO CHANCE OF PRECIPITATION AFTER SUNSET TONIGHT.
PATTERN WILL BE DOMINATED BY STRONG STORM SYSTEM GETTING ITS ACT
TOGETHER IN THE CENTRAL PLAINS. SPRAWLING MID LEVEL TROF EASILY
IDENTIFIED ON MOISTURE CHANNEL...EXTENDING FROM THE UPPER MIDWEST
ACROSS THE CENTRAL ROCKIES AND OFF THE CALIFORNIA COAST.

LATEST SURFACE ANALYSIS PLACES CENTER OF THE CENTER OF THE SURFACE
LOW OVER EASTERN KANSAS. LOW FORECAST TO DEEPEN RAPIDLY AS IT MOVES
OFF TO THE NORTHEAST...AIDED BY STRONG SHORT WAVE KICKING OUT OF THE
CENTRAL AND SOUTHERN ROCKIES AND INTENSE MID LEVEL JET STREAK.
ASSOCIATED COLD FRONT EXTENDS FROM EASTERN OKLAHOMA THROUGH THE
TEXAS PANHANDLE. COLD FRONT CONTINUES TO MOVE QUICKLY EASTWARD AND
WILL BE LOCATED OVER FAR WESTERN ARKANSAS AROUND 12Z. MOISTURE IN
PLACE WITH TONGUE OF 55 DEGREE PLUS DEW POINT AIR EXTENDING FROM THE
TEXAS GULF COAST TO CENTRAL MISSOURI WITH 60 DEGREE ISODROSOTHERM
EXTENDING FROM KFSM TO KLIT TO KLLQ.

SMALL LINES OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE
CWA AND ARE MOSTLY LIKELY ASSOCIATED WITH THE MOISTURE ADVECTION
PATTERN. DEEP CONVECTION FIRING UP ALONG FRONTAL BOUNDARY OVER
EASTERN OKLAHOMA AND LINE WILL BE MOVING INTO AN ENVIRONMENT PRIMED
FOR CONVECTION WITH FAVORABLE INSTABILITY AND SHEAR PROFILES FOR
DAMAGING STRAIGHT LINE WINDS. WIND PROFILES WILL CONTINUE TO SUPPORT
THE POSSIBILITY OF ROTATING UPDRAFTS WITH TORNADOES POSSIBLE.
WESTERN HALF OF THE FORECAST AREA UNDER A SLIGHT RISK WITH THE
EASTERN HALF IN A MODERATE RISK.

FRONT WILL MOVE QUICKLY THIS MORNING...CLEARING THE FORECAST AREA BY
EARLY AFTERNOON. SEVERE WEATHER WILL END ONCE THE FRONT CLEARS
WITH CONSIDERABLY DRIER AIR MOVING IN QUICKLY IN ITS WAKE. WILL
CONTINUE THE LAKE WIND ADVISORY WITH SUSTAINED WINDS OF 15 TO 25 MPH
LIKELY THROUGH THE DAY. WILL ALSO EXTEND THE FIRE WEATHER WATCH AS
AFTERNOON HUMIDITIES ARE FORECAST TO DROP TO NEAR RED FLAG CRITERIA.
WATCH MAY NEED TO BE UPGRADED TO A RED FLAG WARNING SHOULD RH LEVELS
DROP MORE THAN FORECAST.

ONCE SYSTEM CLEARS...PATTERN WILL BECOME HIGHLY AMPLIFIED WITH
STRONG WESTERN CONUS RIDGING AND EASTERN CONUS TROFFING DEVELOPING.
ZONAL FLOW OVER THE AREA INITIALLY WILL BECOME NORTHWEST OVER THE
WEEKEND WITH A WEAK WAVE DROPPING DOWN FOR SATURDAY BUT ONLY CLOUDS
ARE EXPECTED. HIGH PRESSURE WILL BUILD OVER THE SOUTHEAST CONUS TO
END OUT THE PERIOD. TEMPERATURES WILL AVERAGE ABOVE NORMAL DAYS ONE
AND TWO WITH ZONAL FLOW AND THEN TREND DOWNWARD DAYS THREE AND FOUR
WITH NORTHWEST FLOW. BLENDED FWC/MAV NUMBERS THIS MORNING.
&&

.LONG TERM...MONDAY THROUGH WEDNESDAY
A RATHER FAST NORTHWEST FLOW ALOFT EARLY IN THE PERIOD BECOMES MORE
ZONAL WITH TIME AND DRY WEATHER PATTERN PREVAILS OVER ARKANSAS
DURING THIS PERIOD. AN AREA OF MOISTURE ASSOCIATED WITH PASSING TROF
AXIS SWINGS ACROSS THE NORTH TUESDAY...BUT IT LOOKS LIKE IT WILL NOT
DO MORE THAN SIMPLY PRODUCE A FEW CLOUDS HERE AND THERE. TEMPS WILL
GENERALLY BE CLOSE TO NORMAL THROUGH THE PERIOD...BUT SURFACE HIGH
MOVING FROM THE GULF COAST TO THE SOUTHEAST DURING MONDAY WILL ALLOW
RETURN FLOW TO DEVELOP EARLY NEXT WEEK WHICH WILL RESULT IN A WARM
UP.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     63  37  58  32 /  60   0   0   0
CAMDEN AR         68  40  69  37 /  50   0   0   0
HARRISON AR       57  32  54  29 /  40   0   0   0
HOT SPRINGS AR    65  39  67  35 /  40   0   0   0
LITTLE ROCK   AR  66  39  66  35 /  50   0   0   0
MONTICELLO AR     69  42  69  38 /  60   0   0   0
MOUNT IDA AR      63  38  66  35 /  30   0   0   0
MOUNTAIN HOME AR  58  33  54  29 /  50   0   0   0
NEWPORT AR        65  38  60  33 /  60   0   0   0
PINE BLUFF AR     68  41  68  37 /  50   0   0   0
RUSSELLVILLE AR   61  37  61  33 /  40   0   0   0
SEARCY AR         65  39  63  34 /  60   0   0   0
STUTTGART AR      67  41  67  36 /  60   0   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

FIRE WEATHER WATCH FROM NOON CST TODAY THROUGH THIS AFTERNOON
FOR BAXTER-BOONE-CALHOUN-CLARK-CONWAY-DALLAS-FAULKNER-GARLAND-
GRANT-HOT SPRING-JOHNSON-LOGAN-MARION-MONTGOMERY-NEWTON-OUACHITA-
PERRY-PIKE-POLK-POPE-PULASKI-SALINE-SCOTT-SEARCY-VAN BUREN-YELL.

&&

SHORT TERM...56 / LONG TERM...38
Hazardous weather outlook, Mar 1, 5:00 AM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST THU MAR 1 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF ARKANSAS...
AND THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE EASTERN
HALF OF ARKANSAS THIS MORNING AND THIS AFTERNOON. THE MAIN WEATHER
THREATS ARE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES.

A STRONG STORM SYSTEM IN THE SOUTHERN PLAINS WILL MOVE QUICKLY TO
THE EAST AND DRAG A COLD FRONT ACROSS THE STATE THIS MORNING....
REACHING THE MISSISSIPPI RIVER SHORTLY AFTER NOON. SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ALONG AND TO THE EAST OF THE FRONT AND
SOME OF THESE STORMS HAVE BECOME SEVERE. THIS STORM SYSTEM IS
PRODUCING VERY STRONG WINDS ALOFT AND WITH AN UNSTABLE ATMOSPHERE IN
PLACE...SEVERE WEATHER IS POSSIBLE UNTIL THE FRONT CLEARS THE AREA.
WITH WINDS INCREASING WITH HEIGHT AS THEY ARE...SOME STORMS COULD
BECOME TORNADIC.

DRY AIR WILL QUICKLY MOVE IN BEHIND THE FRONT AND WINDS WILL
INCREASE AS COOLER AIR MOVES INTO THE REGION. WEST TO SOUTHWEST
WINDS BEHIND THE FRONT ARE FORECAST TO INCREASE TO 15 TO 25 MPH WITH
HIGHER GUSTS AND SHOULD LAST THROUGH THE MAJORITY OF THE DAY. AS
SUCH...A LAKE WIND ADVISORY IS IN EFFECT.

DUE TO THE DRY AIR AND STRONG WINDS BEHIND THE FRONT FINE FUELS WILL
QUICKLY DRY OUT OVER THE WESTERN PART OF THE STATE. WITH AFTERNOON
HUMIDITY FORECAST TO DROP BELOW 30 PERCENT OVER PARTS OF WESTERN AND
CENTRAL ARKANSAS...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH PRESSURE WILL DOMINATE FOR THE REMAINDER OF THE PERIOD WITH
DRY CONDITIONS EXPECTED. AFTER SEVERAL MILD DAYS...NORTHWEST FLOW
RETURNS FOR COOLER CONDITIONS OVER THE WEEKEND. THIS BRIEF COOL
DOWN WILL BE FOLLOWED BY A NEW WARMING TREND EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

38/56

The radar

The Western Arkansas radar (KSRX), 136 km away, was scanning. The volume nearest the first event began at 11:15 UTC.

Open the radar archive at this moment

Event by event

10 hail. Local standard time, as filed.

Hail, Newton

When
March 1, 5:15 AM CST
Where
Newton County, Mt Judea
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
35.920, -93.070

Hail, Searcy

When
March 1, 5:35 AM CST
Where
Searcy County, St Joe
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
36.030, -92.800

Hail, Marion

When
March 1, 5:50 AM CST
Where
Marion County, Rush
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
36.130, -92.570

Hail, Baxter

When
March 1, 6:10 AM CST
Where
Baxter County, Norfork
Measured
2.5 in hail
Reported by
Law Enforcement
Coordinates
36.200, -92.280

Hail, Baxter

When
March 1, 6:10 AM CST
Where
Baxter County, 3 mi NNE of Norfork
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
36.240, -92.259

Hail, Stone

When
March 1, 6:37 AM CST to 6:42 AM CST
Where
Stone County, 0.5 mi N of Timbo to Fifty Six
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.877, -92.320

Golfball size hail fell for a few minutes from 0.5 mile north of Timbo to Fifty Six.

Hail, Fulton

When
March 1, 7:00 AM CST
Where
Fulton County, Camp
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
36.420, -91.730

Hail, Fulton

When
March 1, 7:07 AM CST
Where
Fulton County, Fryatt
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
36.470, -91.650

Hail, Izard

When
March 1, 7:45 AM CST
Where
Izard County, Horseshoe Bend
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
36.220, -91.730

Hail, Sharp

When
March 1, 7:45 AM CST
Where
Sharp County, Cherokee Vlg
Measured
0.75 in hail
Reported by
Public
Coordinates
36.300, -91.520

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23381, 23382, 10545, 23383, 23386, 10546, 23384, 23385, 23387, 24264.